Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Mar 14, 2018, 3:53 PM EDT. It took effect at Mar 14, 2018, 11:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:53 PM EDT (19:53 UTC)
- In effect from
- Mar 14, 2018, 11:00 PM EDT
- Expired
- Mar 16, 2018, 2:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
269 WHUS73 KMQT 141953 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 353 PM EDT Wed Mar 14 2018 LMZ248-250-150400- /O.NEW.KMQT.SC.Y.0021.180315T0300Z-180315T1600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 353 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT THURSDAY... The National Weather Service in Marquette has issued a Small Craft Advisory...which is in effect from 11 PM this evening to noon EDT Thursday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 23 knots from the north, with gusts up to 29 knots. The largest expected significant waves will be 4 feet with a maximum wave height of up to 5 feet possible. * TIMING...The maximum winds are expected around 8 AM EDT Thursday with the largest waves expected around 11 AM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Borchardt
5 follow-up statements
688 WHUS73 KMQT 150121 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 921 PM EDT Wed Mar 14 2018 LMZ248-250-150930- /O.EXT.KMQT.SC.Y.0021.180315T0300Z-180316T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 921 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... The Small Craft Advisory is now in effect until 2 AM EDT Friday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 23 knots from the north, with gusts up to 29 knots. The largest expected significant waves will be 3 feet with a maximum wave height of up to 5 feet possible. * TIMING...The maximum winds are expected around 8 AM EDT Thursday with the largest waves expected around 10 AM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Borchardt
443 WHUS73 KMQT 150952 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 552 AM EDT Thu Mar 15 2018 LMZ248-250-151800- /O.CON.KMQT.SC.Y.0021.000000T0000Z-180316T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 552 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 2 AM EDT Friday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 22 knots from the north, with gusts up to 29 knots. The largest expected significant waves will be 3 feet with a maximum wave height of up to 5 feet possible. * TIMING...The maximum winds are expected around 7 AM EDT Thursday with the largest waves expected around 11 AM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ KEC
174 WHUS73 KMQT 151413 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1013 AM EDT Thu Mar 15 2018 LMZ248-250-152215- /O.CON.KMQT.SC.Y.0021.000000T0000Z-180316T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1013 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 2 AM EDT Friday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 22 knots from the north, with gusts up to 29 knots. The largest expected significant waves will be 3 feet with a maximum wave height of up to 5 feet possible. * TIMING...The maximum winds are expected around 10 AM EDT Thursday with the largest waves expected around 11 AM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Borchardt
672 WHUS73 KMQT 152034 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 434 PM EDT Thu Mar 15 2018 LMZ248-250-160445- /O.CON.KMQT.SC.Y.0021.000000T0000Z-180316T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 434 PM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 2 AM EDT Friday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 20 knots from the northwest, with gusts up to 26 knots. The largest expected significant waves will be 3 feet with a maximum wave height of up to 4 feet possible. * TIMING...The maximum winds are expected around 4 PM EDT Thursday with the largest waves expected around 4 PM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Petro
467 WHUS73 KMQT 160206 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1006 PM EDT Thu Mar 15 2018 LMZ248-250-160600- /O.CON.KMQT.SC.Y.0021.000000T0000Z-180316T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1006 PM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 2 AM EDT Friday. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY...Expect sustained winds of up to 19 knots from the north, with gusts up to 24 knots. The largest expected significant waves will be 3 feet with a maximum wave height of up to 4 feet possible. * TIMING...The maximum winds are expected around 10 PM EDT Thursday with the largest waves expected around 10 PM EDT Thursday. Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Petro
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 3:45 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 14, 3:45 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Marquette MI 345 PM EDT Wed Mar 14 2018 .SHORT TERM...(This evening through Thursday) Issued at 345 PM EDT WED MAR 14 2018 Sunny skies and mild temps this afternoon will give way to lake effect snow late this evening into Thursday behind a cold front and boosted by a shortwave. 850mb temps drop to around -17C by later tonight with winds mainly from the NNW. High pressure will then move in from the W tomorrow, so will see rapid diminishing over the W during the day. While models are handling lake effect quite poorly right now, think that accumulations will be light at 1-2" in the NNW wind snowbelts tonight, then up to another inch or maybe two Thu. Winds will be gusty, especially near Lake Superior, so any accumulating snow will blow around and reduce visibility at times. .LONG TERM...(Thursday night through Wednesday) Issued at 345 PM EDT WED MAR 14 2018 Relatively benign pattern for the bulk of the medium and longer term forecast periods. Thur ngt into Fri will feature a broad surface ridge over the region, providing continued minimal clouds and light winds. Temperatures will as a result of the minimal cloud cover and light winds will steadily moderate, with highs pushing into the lower to perhaps middle 40s away from Lake Superior, but overnight lows will easily radiate into the single digits to lower teens. The next weather system will try to lift northeast from the Central Plains over the weekend; however, with the surface ridge lingering across the Great Lakes region, this could push the system further south of slow the northward progression into the Upper Peninsula. A weak frontal boundary will then slip south early next week, but as for precipitation there does not appear to be any robust systems approaching the area. Temps will return to the upper 20s to lower 30s for early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 247 PM EDT WED MAR 14 2018 Lake effect clouds and snow will move in this evening and continue into Thursday. Models continue to handle lake effect quite poorly, so there is uncertainty with visibilities. Don't think visibilities will drop too far given light snowfall expected, but that will need fine tuning as conditions develop. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 345 PM EDT WED MAR 14 2018 Relatively calm winds will prevail until tonight and into Thursday as winds increase to 20 to 30 knots, strongest over the east half of the lake. There could be a few gale force gusts tonight into Thursday morning, but should not be widespread. Otherwise, the rest of the week into the weekend, winds should remain at or below 20kts on Lake Superior. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...Rolfson AVIATION...Titus MARINE...Titus
Hazardous weather outlook, Mar 14, 3:37 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 337 PM EDT Wed Mar 14 2018 MIZ001>007-009>014-084-085-151945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 337 PM EDT Wed Mar 14 2018 /237 PM CDT Wed Mar 14 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Light accumulating snow expected after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Light snow lingering through Thursday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-151945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 337 PM EDT Wed Mar 14 2018 /237 PM CDT Wed Mar 14 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-151945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 337 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Beachler
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.